Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 285, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2019, 7:29 PM MDT for Eddy County, New Mexico. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2019, 7:29 PM MDT (01:29 UTC)
- Expired
- Jun 3, 2019, 8:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:57 PM MDT | HAIL 1 | 2 Wsw Carlsbad, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
627
WUUS54 KMAF 040129
SVRMAF
NMC015-040230-
/O.NEW.KMAF.SV.W.0285.190604T0129Z-190604T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
729 PM MDT Mon Jun 3 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Central Eddy County in southeastern New Mexico...
* Until 830 PM MDT.
* At 729 PM MDT, a severe thunderstorm was located 7 miles southwest
of Seven Rivers Airport, or 17 miles northwest of Carlsbad, moving
east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Carlsbad, Brantley Lake State Park, Avalon, Carlsbad North, Seven
Rivers Airport, Lea County Zip Franklin Memorial Airport, Lake
Avalon, Living Desert State Park, Lakewood and Loco Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3229 10450 3262 10464 3282 10397 3249 10384
TIME...MOT...LOC 0129Z 254DEG 27KT 3251 10451
HAIL...1.00IN
WIND...70MPH
$$
Goudsward2 follow-up statements
330
WWUS54 KMAF 040141
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
741 PM MDT Mon Jun 3 2019
NMC015-040230-
/O.CON.KMAF.SV.W.0285.000000T0000Z-190604T0230Z/
Eddy NM-
741 PM MDT Mon Jun 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL EDDY COUNTY...
At 741 PM MDT, a severe thunderstorm was located over Brantley Lake
State Park, or 13 miles northwest of Carlsbad, moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Carlsbad, Brantley Lake State Park, Avalon, Carlsbad North, Seven
Rivers Airport, Lea County Zip Franklin Memorial Airport, Lake
Avalon, Living Desert State Park, Lakewood and Loco Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3232 10442 3264 10457 3282 10397 3249 10384
TIME...MOT...LOC 0141Z 254DEG 27KT 3254 10441
HAIL...1.00IN
WIND...70MPH
$$
Goudsward086
WWUS54 KMAF 040158
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
758 PM MDT Mon Jun 3 2019
NMC015-040230-
/O.CON.KMAF.SV.W.0285.000000T0000Z-190604T0230Z/
Eddy NM-
758 PM MDT Mon Jun 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL EDDY COUNTY...
At 757 PM MDT, a severe thunderstorm was located near Avalon, or 12
miles north of Carlsbad, moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Carlsbad, Avalon, Carlsbad North, Brantley Lake State Park, Lea
County Zip Franklin Memorial Airport, Lake Avalon, Living Desert
State Park, Lakewood and Loco Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3236 10428 3268 10443 3282 10397 3249 10384
TIME...MOT...LOC 0157Z 254DEG 27KT 3257 10427
HAIL...1.00IN
WIND...70MPH
$$
GoudswardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:28 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 3, 5:28 PM MDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Midland/Odessa TX 628 PM CDT Mon Jun 3 2019 .DISCUSSION... See aviation discussion below. && .AVIATION... Main concern for this forecast is the potential for storms to impact TAF sites as they move in from the west late evening and overnight. By 02Z storms will be nearing CNM, 05Z HOB-INK-PEQ, 08Z-09Z MAF/FST. MVFR conditions are possible with storms, mostly SE winds, but could be gusty/erratic near storms. As such we have continued the TEMPO groups for TSRA at all TAF sites. && .PREV DISCUSSION... /issued 235 PM CDT Mon Jun 3 2019/ DISCUSSION... .Active weather pattern continues with severe storms and flooding possible through midweek... Not much change expected to the unsettled weather pattern through mid week. An upper level storm system in southern California will move very little through Tuesday night and then slowly eject toward the southern plains Wednesday and Thursday. Ahead of this system deep and persistent southwesterly flow aloft will eject periodic disturbances and interact with a very moist, unstable and sheared atmosphere east of a surface trough/dryline along the extreme west Texas/eastern New Mexico border. Thunderstorms, some severe, are anticipated tonight and Tuesday night in this regime. The better chance of severe storms will remain west of the eastern Permian Basin through Tuesday night as shear will only be modest further east, but locally heavy rainfall can not be ruled out anywhere across west Texas and southeast New Mexico through Tuesday night with precipitable water values above normal. Thunderstorms will still be possible Wednesday as the system ejects slowly onto the western high plains with a few strong to severe storms still possible. The upper level system is forecast to continue to move away from the region Thursday with wrap around showers and storms still possible across the northern and eastern Permian Basin of west Texas. Relief is finally forecast to be on the way by Friday through the weekend with upper level ridging and above normal temperatures expected. A cold front is forecast to bring cooler temperatures early next week. Precipitation chances with this front are uncertain at this time. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 82 66 87 / 70 50 70 40 Carlsbad 64 87 64 89 / 80 30 60 20 Dryden 70 84 69 90 / 70 50 60 30 Fort Stockton 67 85 66 87 / 70 40 70 30 Guadalupe Pass 62 81 61 84 / 80 40 60 20 Hobbs 63 84 61 86 / 80 40 60 30 Marfa 58 82 56 84 / 80 40 70 30 Midland Intl Airport 67 83 66 87 / 70 50 70 30 Odessa 67 83 66 87 / 70 40 70 30 Wink 67 87 64 89 / 80 30 70 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 3, 10:41 AM MDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1141 AM CDT Mon Jun 3 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-041645- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1141 AM CDT Mon Jun 3 2019 /1041 AM MDT Mon Jun 3 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible again this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, locally heavy rainfall, small hail, and gusty winds. There is a slight risk of severe storms this afternoon and evening, capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight risk of severe storms Tuesday afternoon and night. Any severe storms that do develop will be capable of producing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible as early as this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jun 3, 6:46 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
646 PM MDT Mon Jun 3 2019
NMZ029-040130-
Northern Lea County NM-
646 PM MDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 730
PM MDT...
At 646 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Crossroads, or 15 miles northwest of Tatum, moving
northeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Crossroads.
LAT...LON 3351 10308 3332 10345 3346 10359 3357 10346
3357 10314
TIME...MOT...LOC 0046Z 231DEG 11KT 3344 10346
GoudswardSpecial weather statement, Jun 3, 6:57 PM MDT, 32 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 757 PM CDT Mon Jun 3 2019 TXZ276-277-040145- Marfa Plateau TX-Davis Mountains TX- 757 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 845 PM CDT... At 756 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Bloys Camp, or 21 miles northwest of Marfa, moving northeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Bloys Camp and Ryan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3036 10439 3059 10443 3088 10406 3033 10388 TIME...MOT...LOC 0056Z 234DEG 29KT 3049 10433 49
Special weather statement, Jun 3, 6:58 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
758 PM CDT Mon Jun 3 2019
TXZ273-274-278-040145-
Eastern Culberson County TX-Reeves County Plains TX-
Davis Mountains Foothills TX-
758 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL REEVES...NORTHERN
JEFF DAVIS AND EAST CENTRAL CULBERSON COUNTIES UNTIL 845 PM CDT...
At 757 PM CDT, Doppler radar was tracking strong thunderstorms 21
miles north of Kent, moving northeast at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Toyah.
This includes the following highways...
Interstate 10 between mile markers 178 and 190.
Interstate 20 between mile markers 0 and 36.
LAT...LON 3184 10397 3136 10353 3104 10406 3105 10408
3102 10411 3099 10415 3152 10455
TIME...MOT...LOC 0057Z 235DEG 22KT 3137 10426
80Special weather statement, Jun 3, 6:59 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 759 PM CDT Mon Jun 3 2019 NMZ028-TXZ059-273-274-040145- Eddy County Plains NM-Loving TX-Eastern Culberson County TX- Reeves County Plains TX- 759 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY...NORTHWESTERN REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN LOVING COUNTIES UNTIL 845 PM CDT/745 PM MDT/... At 759 PM CDT/659 PM MDT/, Doppler radar was tracking a strong thunderstorm 20 miles southeast of McKittrick Canyon, or 22 miles east of Pine Springs, moving northeast at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Red Bluff Reservoir, Whites City, Carlsbad Caverns National Park, Cavern City Air Terminal and Red Bluff. LAT...LON 3155 10452 3195 10467 3236 10426 3189 10387 TIME...MOT...LOC 0059Z 220DEG 25KT 3186 10444 80
Special weather statement, Jun 3, 7:18 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
818 PM CDT Mon Jun 3 2019
NMZ028-TXZ273-040200-
Eddy County Plains NM-Eastern Culberson County TX-
818 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY AND NORTHERN
CULBERSON COUNTIES UNTIL 900 PM CDT/800 PM MDT/...
At 817 PM CDT/717 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northeast of Hope
to 6 miles south of Whites City. Movement was north at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Carlsbad, Artesia, Hope, Loving, Avalon, Seven Rivers Airport,
Malaga, Brantley Lake State Park, Carlsbad North, Whites City,
Carlsbad Caverns National Park, Artesia Municipal Airport, Otis,
Cavern City Air Terminal, Living Desert State Park, Dayton, Lakewood,
Atoka and Lake Avalon.
LAT...LON 3297 10468 3296 10420 3211 10393 3195 10442
3288 10480
TIME...MOT...LOC 0117Z 187DEG 10KT 3288 10466 3209 10434
GoudswardSpecial weather statement, Jun 3, 7:18 PM MDT, 11 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 818 PM CDT Mon Jun 3 2019 TXZ276-277-279-281-282-040200- Central Brewster County TX-Presidio Valley TX- Lower Brewster County TX-Marfa Plateau TX-Davis Mountains TX- 818 PM CDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER AND EAST CENTRAL PRESIDIO COUNTIES UNTIL 900 PM CDT... At 817 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Study Butte, or 17 miles northwest of Panther Junction, moving northeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Persimmon Gap, Big Bend National Park, Terlingua Ranch Airport, Terlingua Ranch Lodge and Santiago Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2933 10349 2987 10408 3014 10380 2954 10291 TIME...MOT...LOC 0117Z 218DEG 15KT 2945 10346 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:26 PM MDT | Special Weather Statement | MAF | Eddy | 49 min |
| Jun 3, 7:18 PM MDT | Special Weather Statement | MAF | Eddy | 42 min |
| Jun 3, 7:40 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| Jun 3, 7:53 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 52 min |
| Jun 3, 8:27 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 41 min |
| Jun 3, 8:36 PM MDT | Special Weather Statement | MAF | Lea | 39 min |
| Jun 3, 9:10 PM MDT | Special Weather Statement | MAF | Lea | 50 min |
| Jun 4, 5:17 PM MDT | Special Weather Statement | MAF | Eddy | 43 min |
| Jun 4, 5:47 PM MDT | Special Weather Statement | MAF | Eddy | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.